Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 185, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 3, 2004, 3:29 AM CDT for Covington County, Smith County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 3:29 AM CDT (08:29 UTC)
- Expired
- Jun 3, 2004, 4:05 AM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Covington County, MS, Smith County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1765 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
789 WUUS54 KJAN 030829 SVRJAN MSC031-129-030905- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 329 AM CDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI SMITH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 405 AM CDT * AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF COLLINS...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR HOT COFFEE AT 340 AM CDT BE NEAR TAYLORSVILLE AT 345 AM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM. LAT...LON 3179 8971 3162 8969 3163 8941 3191 8940 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:30 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 2, 10:30 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1030 PM CDT WED JUN 2 2004 .DISCUSSION...A VERY WELL DEVELOPED MESOSCALE CONVECTIVE SYSTEM OVER SOUTHERN ARKANSAS AND LOUISIANA IS CONTINUING A SOUTHEAST MOVEMENT THROUGH THE PRIMARY AXIS OF MOISTURE/INSTABILITY. MID LEVEL VORTEX ASSOC WITH THIS SYSTEM IS MOVING SLOWLY EAST OVER OVER EXTREME NE LA AND WILL SUPPORT ENOUGH EASTWARD PROPAGATION TO ALLOW THE SYSTEM TO AFFECT AREAS WEST OF INTERSTATE 55...WITH THE GREATEST RISK OF DAMAGING WINDS LIMITED TO NE LA PARISHES AND THE SOUTHWEST CORNER OF MS. HAVE ADJUSTED THE OVERNIGHT WEATHER/PRECIP FORECAST GRIDS TO REFLECT THE LATEST TRENDS. EXPECT MOST WEATHER WILL OCCUR BEFORE 2 AM CDT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 43/EC
Hazardous weather outlook, Jun 3, 12:07 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1207 AM CDT THU JUN 03 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032121- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1207 AM CDT THU JUN 03 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR TONIGHT ACROSS NORTHEAST LOUISIANA AND A PORTION OF CENTRAL MISSISSIPPI...GENERALLY ALONG AND WEST OF A LINE FROM CAMDEN TO JACKSON METRO TO COLUMBIA. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF EASTERN MISSISSIPPI GENERALLY ALONG AND EAST OF A LINE FROM CARTHAGE TO RALEIGH TO PURVIS. A LINE OF STRONG TO SEVERE STORMS WAS MOVING SOUTHEAST ACROSS NORTHEAST LOUISIANA TOWARD THE WESTERN PORTIONS OF MISSISSIPPI. AN UPPER LEVEL WEATHER DISTURBANCE IN THE SOUTHERN PLAINS WILL ALSO SWING ACROSS THE REGION AND WILL PROVIDE UPPER SUPPORT FOR THE STRONG CONVECTION. THIS WILL BE AIDED BY THE REMNANTS OF A FRONT WHICH WILL HELP TO PROVIDE THE FOCUS FOR STRONG THUNDERSTORMS OVER THE REGION. THIS ROUND OF STORMS SHOULD MOVE THROUGH THE REGION BY DAYBREAK THURSDAY WITH ONLY MINIMAL REDEVELOPMENT EXPECTED THURSDAY AFTERNOON. THE MAIN RISK FROM STORMS WILL BE WIND GUSTS OF 70 MILES AN HOUR AND HAIL TO THE SIZE OF GOLF BALLS WITH FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS. ...FLOODING... STRONG THUNDERSTORMS WILL PRODUCE LOCALIZED HEAVY RAINFALL TONIGHT. MOST LOCATIONS SHOULD SEE LESS THAN 1 INCH OF ADDITIONAL RAINFALL. ONLY ISOLATED MINOR PONDING OF WATER CAN BE EXPECTED ACROSS SOME ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE...FRIDAY AND SATURDAY... ADDITIONAL ROUNDS OF THUNDERSTORMS MAY DEVELOP FOR THURSDAY NIGHT AND ON SATURDAY AS MORE UPPER LEVEL DISTURBANCES REACH THE LOWER MISSISSIPPI VALLEY. THE POSITION OF THE SURFACE FRONTAL REMNANTS IS VERY QUESTIONABLE AT THIS TIME. THE MOST LIKELY AREA TO BE AFFECTED WILL BE REFINED IN LATER OUTLOOKS. ...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS...HAS BEEN ACTIVATED FOR TONIGHT ACROSS THE REGION. THEY MAY ALSO BE NEEDED FOR A FEW HOURS AT A TIME FOR LATE THURSDAY THROUGH SATURDAY BUT IS NOT EXPECTED FOR THE PERIOD SUNDAY THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 3, 1:43 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
143 AM CDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD 2 SE NEWELLTON 32.05N 91.21W
06/03/2004 TENSAS LA LAW ENFORCEMENT
WATER OVER HIGHWAY 605.
&&
XXXLocal storm report, Jun 3, 1:46 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
146 AM CDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG 5 E WINNSBORO 32.16N 91.64W
06/02/2004 FRANKLIN LA LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS EAST FRANKLIN PARISH.
&&
XXXLocal storm report, Jun 3, 2:06 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
206 AM CDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG 3 NE NATCHEZ 31.58N 91.35W
06/03/2004 ADAMS MS EMERGENCY MNGR
LARGE LIMBS DOWN OVER RAND ROAD IN FOSTER.
&&
XXXLocal storm report, Jun 3, 2:52 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
252 AM CDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG WISNER 31.98N 91.66W
06/02/2004 FRANKLIN LA LAW ENFORCEMENT
TREES DOWN...ELECTRICITY OUTAGES THROUGHOUT MUCH OF THE
TOWN.
&&
GAGANLocal storm report, Jun 3, 3:13 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
313 AM CDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG CROWVILLE 32.24N 91.59W
06/02/2004 FRANKLIN LA LAW ENFORCEMENT
ROOF BLOWN OFF WARD-3 SCHOOL AND SEVERAL TREES UPROOTED.
1140 PM TSTM WND DMG CROWVILLE 32.24N 91.59W
06/02/2004 FRANKLIN LA LAW ENFORCEMENT
GARAGE BLOWN OVER IN CROWVILLE. TREES DOWN PARISH WIDE.
ELECTRICITY OUT IN MANY LOCALES.
&&
GAGANLocal storm report, Jun 3, 3:14 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
314 AM CDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD 2 SE NEWELLTON 32.05N 91.21W
06/03/2004 TENSAS LA LAW ENFORCEMENT
WATER OVER HIGHWAY 605.
1225 AM TSTM WND DMG NEWELLTON 32.07N 91.24W
06/03/2004 TENSAS LA LAW ENFORCEMENT
LARGE LIMBS DOWN IN NEWELLTON. REPORTED BY TENSAS PARISH
SHERIFFS OFFICE.
1225 AM TSTM WND DMG 3 NE NATCHEZ 31.58N 91.35W
06/03/2004 ADAMS MS EMERGENCY MNGR
LARGE LIMBS DOWN OVER RAND ROAD IN FOSTER.
1210 AM FLASH FLOOD WINNSBORO 32.16N 91.72W
06/03/2004 FRANKLIN LA LAW ENFORCEMENT
2 TO 3 FEET OF WATER OVER HIWAY 15 AND SEVERAL OTHER
LOCAL ROADS.
1210 AM FLASH FLOOD RAYVILLE 32.47N 91.76W
06/03/2004 RICHLAND LA LAW ENFORCEMENT
STREET FLOODING AREA WIDE.
1155 PM TSTM WND DMG 5 E WINNSBORO 32.16N 91.64W
06/02/2004 FRANKLIN LA LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS EAST FRANKLIN PARISH.
1140 PM TSTM WND DMG CROWVILLE 32.24N 91.59W
06/02/2004 FRANKLIN LA LAW ENFORCEMENT
ROOF BLOWN OFF WARD-3 SCHOOL AND SEVERAL TREES UPROOTED.
1140 PM TSTM WND DMG CROWVILLE 32.24N 91.59W
06/02/2004 FRANKLIN LA LAW ENFORCEMENT
GARAGE BLOWN OVER IN CROWVILLE. TREES DOWN PARISH WIDE.
ELECTRICITY OUT IN MANY LOCALES.
1125 PM TSTM WND DMG WISNER 31.98N 91.66W
06/02/2004 FRANKLIN LA LAW ENFORCEMENT
TREES DOWN...ELECTRICITY OUTAGES THROUGHOUT MUCH OF THE
TOWN.
1120 PM TSTM WND DMG MANGHAM 32.31N 91.78W
06/02/2004 RICHLAND LA LAW ENFORCEMENT
TREES DOWN IN THE MANGHAM COMMUNITY WITH ONE TREE
REPORTED DOWN ON A HOUSE. REPORTED BY RICHLAND PARISH
SHERIFFS DEPARTMENT.
1120 PM TSTM WND DMG BASKIN 32.26N 91.75W
06/02/2004 FRANKLIN LA LAW ENFORCEMENT
TREES DOWN IN BASKIN. REPORTED BY FRANKLIN PARISH
SHERIFFS DEPARTMENT.
&&
GAGANThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:09 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson, Warren | 61 min |
| Jun 3, 12:53 AM CDT | Severe Thunderstorm Warning | JAN | Franklin | 62 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.